Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 12, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jul 29, 2020, 9:23 PM EDT for Allegan County, Ottawa County, Van Buren County, Michigan. It took effect at Jul 30, 2020, 2:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2020, 9:23 PM EDT (01:23 UTC)
- In effect from
- Jul 30, 2020, 2:00 PM EDT
- Expired
- Jul 31, 2020, 2:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 58 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
043 WHUS43 KGRR 300123 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 923 PM EDT Wed Jul 29 2020 MIZ056-064-071-300930- /O.NEW.KGRR.BH.S.0012.200730T1800Z-200731T0600Z/ Ottawa-Allegan-Van Buren- 923 PM EDT Wed Jul 29 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...From Thursday afternoon through late Thursday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Northerly winds upwards of 25 mph will create 3 to 4 foot waves along the lakeshore at beaches Grand Haven and south. The worst conditions of 3 to 5 foot waves will occur from 4 pm through sunset at the North beach in South Haven and at Holland State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
5 follow-up statements
667 WHUS43 KGRR 300720 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 320 AM EDT Thu Jul 30 2020 MIZ056-064-071-301530- /O.CON.KGRR.BH.S.0012.200730T1800Z-200731T0600Z/ Ottawa-Allegan-Van Buren- 320 AM EDT Thu Jul 30 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...From This afternoon through late Tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Northerly winds upwards of 25 mph will create 3 to 4 foot waves along the lakeshore at beaches Grand Haven and south. The worst conditions of 3 to 5 foot waves will occur from 4 pm through sunset at the North beach in South Haven and at Holland State Park.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
497 WHUS43 KGRR 301534 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1134 AM EDT Thu Jul 30 2020 MIZ056-064-071-302345- /O.CON.KGRR.BH.S.0012.200730T1800Z-200731T0600Z/ Ottawa-Allegan-Van Buren- 1134 AM EDT Thu Jul 30 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...From This afternoon through late Tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Northerly winds upwards of 25 mph will create 3 to 4 foot waves along the lakeshore at beaches Grand Haven and south. The worst conditions of 3 to 5 foot waves will occur from 4 pm through sunset at the North beach in South Haven and at Holland State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ wdm
396 WHUS43 KGRR 301935 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 335 PM EDT Thu Jul 30 2020 MIZ056-064-071-310345- /O.CON.KGRR.BH.S.0012.000000T0000Z-200731T0600Z/ Ottawa-Allegan-Van Buren- 335 PM EDT Thu Jul 30 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...From This afternoon through late Tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Northerly winds upwards of 25 mph will create 3 to 4 foot waves along the lakeshore at beaches Grand Haven and south. The worst conditions of 3 to 5 foot waves will till from 4 pm through sunset at the North beach in South Haven and at Holland State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ wdm
759 WHUS43 KGRR 310151 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 951 PM EDT Thu Jul 30 2020 MIZ056-064-071-310600- /O.CON.KGRR.BH.S.0012.000000T0000Z-200731T0600Z/ Ottawa-Allegan-Van Buren- 951 PM EDT Thu Jul 30 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through 2 AM Friday. * IMPACTS...Dangerous waves and currents create a high swim risk. * ADDITIONAL DETAILS...Waves of 3 to 6 feet are occurring from Holland southward down the shore this evening to St. Joseph. Dangerous swim conditions will continue into the overnight hours. Beaches adjacent to piers like Holland State Park and North Beach in South Haven are dangerous places to swim this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ DUKE
832 WHUS43 KGRR 310552 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 152 AM EDT Fri Jul 31 2020 MIZ056-064-071-310700- /O.EXP.KGRR.BH.S.0012.000000T0000Z-200731T0600Z/ Ottawa-Allegan-Van Buren- 152 AM EDT Fri Jul 31 2020 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... High wave action has diminished across the lakeshore. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 29, 8:02 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 29, 8:02 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 802 PM EDT Wed Jul 29 2020 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 225 PM EDT Wed Jul 29 2020 - Isolated showers/storms ending by early evening - Seasonable temperatures through the next week && .DISCUSSION...(This evening through next Wednesday) Issued at 225 PM EDT Wed Jul 29 2020 - Isolated showers/storms ending by early evening Isolated showers will continue to develop across our far se and far nne fcst areas through mid to late afternoon. An isolated storm is also possible. However no rain is expected across the vast majority of our area this aftn and a consensus of latest high res model guidance suggests that any showers or storms by early evening will be south to se of our fcst area. This seems very reasonable given the forecasted cold frontal position by then. - Seasonable temperatures through the next week A consensus of latest medium range guidance and ensembles continue to suggest temps will average rather close to normal for this time of year through the next 7-10 day period. Tranquil wx is fcst as well with dry wx tonight through Saturday. A weak low pressure system moving ne across the lower Great Lakes region and upper disturbance moving in from the nw will combine to bring potential for a few showers Saturday night into Sunday. However any showers will be light and dry wx is expected for the vast majority of the weekend. Some clouds and showers are forecast Sunday night and Monday with the upper trough axis in place. Fair wx will return for the middle of next week as the upper trough axis moves east and sfc high pressure ridge takes hold of the wx pattern. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 747 PM EDT Wed Jul 29 2020 Clouds continue to lift and the winds have shifted to the northwest. Expect VFR to dominate through tomorrow with a slight chance for fog in the vicinity of JXN for a brief period between 09Z to 12Z Tomorrow. && .MARINE... Issued at 755 PM EDT Wed Jul 29 2020 Winds and waves continue to decrease as the evening continues. Minimal wind speeds and wave heights are forecast late week given fairly light north to ne winds that will back to the northwest Thur/Fri afternoon. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Laurens DISCUSSION...Laurens AVIATION...Ceru MARINE...Laurens
Hazardous weather outlook, Jul 29, 2:34 PM EDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 234 PM EDT Wed Jul 29 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-300730- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 234 PM EDT Wed Jul 29 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-300730- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 234 PM EDT Wed Jul 29 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:49 PM EDT | Small Craft Advisory | GRR | 28 hr |
Nearby
Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.